Article Text

Download PDFPDF

Metronidazole-induced fixed drug eruption
Free
  1. Naveen Kumar1,
  2. Deepak Sundriyal2,
  3. Meenu Walia2,
  4. Deepshikha Trisal1
  1. 1Department of Internal Medicine, PGIMER & Dr Ram Manohar Lohia Hospital, New Delhi, India
  2. 2Department of Medical Oncology, Dharamshila Hospital, New Delhi, India
  1. Correspondence to Dr Naveen Kumar, docnaveen2605{at}yahoo.co.in

Statistics from Altmetric.com

Description

A 67-year-old man presented with a history of an itchy, erythematous oval lesion over the right calf (figure 1). He was prescribed metronidazole for dysentery 1 day earlier. He mentioned history of a similar eruptive lesion in the same location, after he was prescribed metronidazole for an episode of diarrhoea about 4 months previously. At that time, the lesion appeared after 3 days of treatment. It was itchy and it healed after stopping the drug leaving a residual hyperpigmentation. Hence, we suspected it to be fixed drug eruption (FDE) due to metronidazole. As oral challenge test is risky and patch test is not available in our clinic, we assessed a causal relation between the drug and the adverse drug reaction (ADR) using Naranjo et al …

View Full Text

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.